MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. VERSANT KPCR MOLECULAR SYSTEM SP; CLINICAL SAMPLE CONCENTRATOR

SIEMENS HEALTHCARE DIAGNOSTICS, INC. VERSANT KPCR MOLECULAR SYSTEM SP; CLINICAL SAMPLE CONCENTRATOR
Model Number N/A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The versant kpcr molecular system sp is a sample extractor for nucleic-acid assays.While processing samples, a patient sample id was read by the versant kpcr molecular system sp from a barcoded label applied to a sample tube.In the assay result report, the indicated sample id (as read into the system by the barcode reader) differed by one digit from the number originally indicated on the label.As the incorrectly-assigned id did not match any patient records in the customer's system, the result in question was not transferred automatically to the customer lis.The id in the report was obviously incorrect to the reviewer upon review of the results.There was no patient harm or diagnostic delay associated with the observed issue.Local investigation showed that the customer's practice of spraying labeled samples tubes and wiping down with disinfectant visibly damages the barcoded labels, potentially interfering with the system's ability to read them.No malfunction of the instrument's barcode reader or software was identified.The observed error is the result of customer mishandling of labeled tubes.No further evaluation of the product is required.
 
Event or Problem Description
The customer observed assignment of an invalid patient id to a result record when using the versant kpcr molecular system sp, due to an apparent barcode-reading error.The incorrect id was apparent to the user, and did not lead to any loss or misdirection of result data.The error was corrected without consequence.There are no reports of patient intervention or adverse health consequences due to the observed error.

Brand Name
VERSANT KPCR MOLECULAR SYSTEM SP
Common Device Name
CLINICAL SAMPLE CONCENTRATOR
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11345886
Report Number1219913-2021-00145
Device Sequence Number19153470
Product Code JJH
UDI-Device Identifier00630414541457
UDI-Public00630414541457
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10282928
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1